Hail, Allen
- When
- May 3, 3:50 PM CST
- Where
- Allen County, Iola
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.917, -95.400
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 3, 2:52 PM CST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 352 PM CDT WED MAY 3 2006 .DISCUSSION... FORECAST PROBLEMS: 1) SEVERE CONVECTIVE POTENTIAL UNTIL 10 PM CDT ACROSS PART OF SC & ALL OF SE KS. 2) RAIN CHANCES THRU SATURDAY. TONIGHT: FORECAST FOCUS IS ON SEVERE CONVECTIVE POTENTIAL OVER AREAS GENERALLY ALONG & E OF A LINE FROM ANTHONY TO EL DORADO. SURFACE COLD FRONT CONTINUES SE PUSH INTO SE KS AT 3 PM CDT. IN RESPONSE ...LAPS DATA AT 3 PM CDT DEPICTING CONVECTIVE INHIBITION HAS DIMINISHED GREATLY OVER SE KS. COUPLED WITH FAIRLY STEEP LAPSE RATES & 3KM SHEAR 35KT...PRIMARY SEVERE CONVECTIVE THREAT TO BE LARGE HAIL UP TO GOLFBALL-SIZED. WITH COLD FRONT EXITING SE KS SHORTLY AFTER MIDNIGHT...ALL OF FORECAST AREA TO BE DOMINATED BY N/NE LOWER LEVEL FLOW THATLL ENABLE MUCH COOLER AIR TO INFILTRATE ALL OF KS. THURSDAY THRU FRIDAY NIGHT: FORECAST FOCUS IS ON RAIN POTENTIAL ALL 4 PERIODS. WITH LACK OF STRONG UPSTAIRS TROF APPROACHING KS...PREVIOUSLY MENTIONED COLD FRONT SHOULD DECELERATE...POSSIBLY STALLING ALONG ERN RED RIVER THURSDAY NIGHT. ISENTROPIC LIFT IN 300-315K LAYER INCREASES MARKEDLY...ESPECIALLY THURSDAY & THURSDAY NIGHT...ACROSS SRN 1/2 OF FORECAST AREA. AS SUCH HAVE INCREASED POPS OVER THESE AREAS TO 40-60% WITH HIGHEST POPS ASSIGNED TO OK-BORDERING COUNTIES. DEEP MOISTURE-LADEN ENVIRONMENT COUPLED WITH GRADUALLY DEEPENING NE COMPONENT TO RESULT IN NARROWING DIURNAL TEMPERATURE RANGE. AS SUCH HAVE LOWERED MAXES ALL AREAS WITH MINS ESSENTIALLY UNCHANGED. SATURDAY THRU SUNDAY NIGHT: WILL NEED TO MONITOR THESE PERIODS FOR RAIN POTENTIAL AS SUBTLE MID-UPR SHORTWAVE EJECTS IN EASTERLY MANNER ACROSS OK/TX PANHANDLES...THEREBY INDUCING GRADUALLY INCREASING LIFT ACROSS WRN PLAINS. FOR NOW HAVE EXTENDED POPS (20%) INTO SATURDAY AS STARTING POINT TO ENABLE SUCCESSOR OPPORTUNITY TO STUDY SUBSEQUENT MODEL RUNS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 52 65 47 64 / 50 50 50 40 HUTCHINSON 50 64 46 63 / 40 40 40 30 NEWTON 51 65 46 64 / 50 40 40 30 ELDORADO 52 66 47 64 / 50 50 40 40 WINFIELD-KWLD 53 67 47 64 / 60 60 60 40 RUSSELL 49 62 45 62 / 20 30 30 30 GREAT BEND 49 62 45 62 / 30 40 30 30 SALINA 48 63 46 63 / 20 30 20 30 MCPHERSON 50 63 46 63 / 40 40 30 30 COFFEYVILLE 54 68 49 64 / 70 60 60 40 CHANUTE 53 67 48 64 / 60 50 50 40 IOLA 52 67 48 64 / 60 50 40 40 PARSONS-KPPF 54 67 48 64 / 70 60 50 40 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 112 PM CDT WED MAY 3 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-041115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 112 PM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING FOR LOCATIONS GENERALLY ALONG AND SOUTHEAST OF A WINFIELD TO IOLA LINE. THE MAIN THREATS FROM STORMS THAT DEVELOP WOULD BE VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS. EVEN THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT...THE THREAT FOR TORNADOES APPEARS LOW. HEAVY RAINFALL WILL CONTINUE TO BE A THREAT. THUNDERSTORM CHANCES WILL CONTINUE OVERNIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. SEVERE WEATHER CHANCES SHOULD DIMINISH BY TONIGHT...ALTHOUGH THUNDERSTORMS WITH SMALL HAIL WILL BE POSSIBLE. OF GREATER CONCERN IS THE CONTINUED POTENTIAL FOR HEAVY RAINFALL AND FLOODING...ESPECIALLY IF THE AREA SEES HEAVY RAIN TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS CHANCES MAY LINGER ALONG THE OKLAHOMA BORDER THURSDAY AND THURSDAY NIGHT...BUT SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK/LAWSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 313 PM CDT WED MAY 3 2006 KSZ072-032100- ALLEN- 313 PM CDT WED MAY 3 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN COUNTY... AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GAS...OR NEAR IOLA...AND MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 355 PM CDT WED MAY 3 2006 KSZ071-095-032130- WILSON-WOODSON- 355 PM CDT WED MAY 3 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WILSON AND WOODSON COUNTIES... AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF FREDONIA...OR 17 MILES SOUTHWEST OF YATES CENTER...AND MOVING EAST AT 30 MPH. THE TOWNS OF COYVILLE...NEW ALBANY...BENEDICT AND BUFFALO ARE IN THE PATH OF THIS STORM. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 3 SE COYVILLE 37.66N 95.86W
05/03/2006 E60 MPH WILSON KS PUBLIC
&&
BRWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 422 PM CDT WED MAY 3 2006 KSZ096-032145- NEOSHO- 422 PM CDT WED MAY 3 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NEOSHO COUNTY... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM NEAR BUFFALO...OR 14 MILES WEST OF CHANUTE...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND DAMAGING WINDS OF 60 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHERN NEOSHO COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. CARUSO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
426 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 SSE BUFFALO 37.67N 95.69W
05/03/2006 E0.75 INCH WILSON KS TRAINED SPOTTER
&&
BRWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 433 PM CDT WED MAY 3 2006 KSZ071-072-032215- ALLEN-WOODSON- 433 PM CDT WED MAY 3 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN AND WOODSON COUNTIES... AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEOSHO FALLS...OR 10 MILES WEST OF IOLA... AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
The Pleasant Hill radar (KEAX), 140 km away, was scanning. The volume nearest the first event began at 21:47 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510095, 5510096, 5510097, 5510098.